Has anyone had experience with this?
C.

Views: 473

Reply to This

Replies to This Discussion

Vertigo can be associated with lots of other things, but if its from Meniere's disease, then the info below may help:

In my case it was caused by a virus. There's no cure. It may go away on its own, but may recurr for the rest of your life.

I've had it for at least 2 decades now. I take serc when it flairs up and that works for me. Studies show serc may not work, but for me it definitely does. It's also known as betahistine. If you have Meniere's its worth a try
http://chealth.canoe.ca/drug_info_details.asp?brand_name_id=1333&am...

If it gets really severe and doesn't respond to treatment with drugs, they can surgically severe the nerves to the ear, which cures the vertigo, but leaves you totally deaf. I prefer to live with the vertigo.

You should make sure your doctor rules out other health issues, as dizziness can occur with a lot of different health issues, including blood pressure problems, and strokes.
http://www.mayoclinic.com/health/menieres-disease/DS00535/DSECTION=...

Antivert is another medication, but I ended up in Emergency after having a severe allergic reaction to it.

When I start having ringing or buzzing in my ear, or more dizziness than on an average day, I know its acting up and its time to take the serc right away.

I had it after I went into DKA along with nerve damage to my right foot (drop foot) but, it went away about 2 yrs later. Drop foot got better in about 6 months. The vertigo was just awful. Neurologist said that mine was caused from the severe DKA. I will get a bout of it (mild) once in awhile.

I had labrynthitis a few years ago, which results in vertigo. That is an inner ear infection. The other cause of vertigo is Menieres disease. I think you should get it checked out. Vertigo is very debilitating and you need to know how to proceed. Good Luck!

I had it with my medication. I used to take januvia, lisinopril , metformin and lipitor at the same time. Somehow during that time when I took that combination i started to experience vertigo. Scared me cause I did not know what it was. Once I stop taking that combination the vertigo got better.

I sometimes experience vertigo as a symptom of my migraine attacks. I have chronic intractable migraine, so I'm pretty familiar with dealing with it.

I had vertigo in June 2010. I read that diabetics are more prone to getting vertigo. It was horrible. I never knew when it was going to come on. I had to keep antivert medication in me at all times. Then when I took it, it made me so sleepy that I was out for the remainder of the day.

For me, stress just made the vertigo worse. I had it for about a month. Ironically I knew of 2 other people who had it at the same time. There may have been a virus going around since I had a head cold around the time the vertigo first appeared.

Good luck and I hope it goes away soon if you have it.

http://www.emedicinehealth.com/dizziness/page2_em.htm#dizziness_causes

reason maz be low BS-hzpoglicemia
I have them last days, when I added vit B1 and r-ala Bs has changed

I have had menieres for almost 10 yrs now. I live daily with vertigo. You should see a doc to diagnosis it for you. Antivert is a daily med, but when I have have bad flare ups, I have 5 mg of valium, which is one of the only meds that relieves the auditory nerve. So I pray you don't have meniere's, but please ask your doc!

Is this dizziness/blackout when you go from a low position to a high position? If so, it might be "postural hypotension". Dehydration (possibly caused by high bg's and/or diuretics like in some bp medication) can bring the problem on.

I've never been officially diagnosed with anything, but since my DX I've had issues with this. Weirdly, I can ride roller coasters and things like that. However give me an escalator or put me above the first floor and I'm running for the klonopin to calm my nerves and stop the spinning.

I'm assuming by vertigo you mean the syndrome where someone gets paralyzed/panicked by heights.
In my youth I was an avid rock climber and thought nothing about abseiling down a sheer 800 foot cliff. Later in life as a professional photographer I did aerial photography that sometimes had me hanging upside down from single engine aircraft while photographing aerial stunts. Still no problem.
I was diagnosed with type II in 1998. About three years later, I was on a hike in the mountains close to my hometown of Vancouver and went to cross a derelict railway bridge across a gorge. It was about 500 yards across and a drop of maybe 400 yards to the bottom below, with a number of missing spans and no guardrails. About a quarter way across I froze up and could neither move forward nor retreat. My wife who was with me on the walk literally had to hold my hand while I went down on my knees to crawl back.
Since then I've avoided those situations and recognized that I have vertigo.
Whether or not it is related to my diabetes and nerve damage is anyone's guess. But I would think it might well be the case, given the circumstances described above.

I was diagnosed as having Vertigo last year and have been taking Triampt. I'm not sure of the full name, something like Triampterzine. This cured the symptoms of Vertigo. The ENT Doc had me take an MRI of the brain to rule out a tumor. I also did a procedure where water was put in my ears. This procedure is what had the Doctor prescribing Triampt. A really cool thing with the MRI, I'm claustrophobic, so the Technician put a Lavender patch on me and gave me stereo headphones. The confining procedure didn't bother me a bit.
Anyway, I'm going in tomorrow to see my MRI results. The printout said everything is clear. So ,who knows, the Vertigo could have been just stress or leftovers of an upper respiratory bug. I get sick allot with the Diabetes.

RSS

Advertisement



REsources

From the Diabetes Hands Foundation blog...

Meet The 2014 Big Blue Test Grant Recipients

  This year Diabetes Hands Foundation has pledged US$35,000 in Big Blue Test grants, continuing its support for programs aimed at providing lifesaving supplies, medical tests, treatment, and patient education to people living in need who have or at risk Read on! →

Kim Vlasnik: The Patient Voice

  Kim Vlasnik, you NAILED it! In this video, Kim Vlasnik takes our breath away as she describes what its like to be a person with diabetes. Fortunately, Stanford’s Medicine-X Conference gives ePatients, like Kim, a chance to speak since we carry the Read on! →

Diabetes Hands Foundation Team

DHF TEAM

Manny Hernandez
(Co-Founder, Editor, has LADA)

Emily Coles
(Head of Communities, has type 1)

Mila Ferrer
(EsTuDiabetes Community Manager, mother of a child with type 1)

Mike Lawson
(Head of Experience, has type 1)

Corinna Cornejo
(Development Manager, has type 2)

Desiree Johnson  (Administrative and Programs Assistant, has type 1)

DHF VOLUNTEERS


Lead Administrator

Brian (bsc) (has type 2)


Administrators

Lorraine (mother of type 1)
Marie B (has type 1)

DanP (has Type 1)

Gary (has type 2)

David (has type 2)

 

LIKE us on Facebook

Spread the word

Loading…

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information: verify here.

© 2014   A community of people touched by diabetes, run by the Diabetes Hands Foundation.

Badges  |  Contact Us  |  Terms of Service